Skip to Main Content

++

INTRODUCTION

++

HIGH ALERT

tinzaparin (tin-zah-par-in)

Innohep

Classification

Therapeutic: anticoagulants

Pharmacologic: antithrombotics

++
Indications
++

Treatment of acute symptomatic deep vein thrombosis (DVT) with or without pulmonary embolism (with warfarin). Unlabeled Use: Systemic anticoagulation for other diagnoses.

++
Action
++

Potentiates the inhibitory effect of antithrombin on factor X and thrombin. Therapeutic Effects: Prevention of thrombus formation.

++
Adverse Reactions/Side Effects
++

GI: increased liver function tests. Hemat: BLEEDING, thrombocytopenia. Local: ecchymoses, hematoma, local irritation, pain. Misc: hypersensitivity reactions.

++

PHYSICAL THERAPY IMPLICATIONS

++
Examination and Evaluation
++

  • Watch for signs of bleeding and hemorrhage, including bleeding gums, nosebleeds, unusual bruising, black/tarry stools, hematuria, or a fall in hematocrit or blood pressure. Notify physician or nursing staff immediately if tinzaparin causes excessive anticoagulation.

  • Monitor symptoms of DVT (pain, swelling, warmth, redness) to determine if drug therapy is effective in preventing or reducing venous thrombosis. Request or administer objective tests (Doppler ultrasound) if symptoms increase.

  • In patients with DVT, watch for signs of pulmonary embolism, including shortness of breath, chest pain, cough, and bloody sputum. Notify physician or nursing staff immediately if these signs occur.

  • Be alert for acute arterial or venous thrombosis caused by heparin-induced thrombocytopenia (HIT). Although the risk of HIT is lower compared with traditional heparin, tinzaparin may initiate an immune reaction in certain patients where antibodies attack circulating platelets. Although most cases of HIT are minor and asymptomatic, some patients may experience life- or limb-threatening platelet clots, resulting in myocardial infarction, ischemic stroke, acute leg ischemia, or venous thromboembolism. HIT can occur during and up to several weeks after heparin therapy. Any signs of increased clotting should be reported immediately.

  • Monitor signs of hypersensitivity reactions, including pulmonary symptoms (tightness in the throat and chest, wheezing, cough, dyspnea) or skin reactions (rash, pruritus, urticaria). Notify physician or nursing staff immediately if these reactions occur.

  • Assess injection site for pain, swelling, irritation, or bruising. Report prolonged or excessive injection site reactions to the physician or nursing staff.

++
Interventions
++

  • Use caution with any physical interventions that could increase bleeding, including wound d├ębridement, chest percussion, joint mobilization, and application of local heat.

  • Recommend or implement other physical methods to decrease DVT and prevent thromboembolism, including graduated compression stockings and intermittent pneumatic compression pumps.

  • Implement early mobilization and ambulation to reduce the risk of new or increased DVT. Early ambulation appears to be safe in patients with DVT if the patient is adequately heparinized (INR values in acceptable range), does not have an active pulmonary embolism, or have other risk factors that contraindicate ambulation.

  • Use caution during aerobic exercise and other forms of therapeutic exercise in patients with unstable angina or MI. Assess exercise tolerance frequently (blood pressure, heart rate, fatigue levels), and terminate exercise immediately if any untoward responses occur (See ...

Pop-up div Successfully Displayed

This div only appears when the trigger link is hovered over. Otherwise it is hidden from view.